1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Experiences - Getting high from missing a dose of your pills

Discussion in 'Antidepressants' started by Princess, May 25, 2009.

  1. Princess

    Princess Newbie

    Reputation Points:
    64
    Joined:
    Apr 3, 2009
    Messages:
    76
    Female from U.S.A.
    SWIM was on all sorts of different psyche meds starting at age 7 for anxiety and ADD and NLD or Nonverbal Learning Disorder until a year ago when SWIM got off all meds cold turkey. Throughout those years, SWIM would notice that whenever SWIM would forget to take SWIM's pills SWIM would feel really funny and euphoric. SWIM would feel really energetic, hyper, silly, euphoric and high. SWIM would act really silly and hyper that day, SWIM would laugh at silly things and act really silly, happy and start talking about silly stuff and doing silly things. SWIM would get all this energy and just act very, very different from normal. It was like taking a large dose of emphetamine, but with much more silliness that doesn't come with amphs. It would always feel so good but kind of crazy. Especially when you would have a whole day of schopol and you feel all tweaked. It was like SWIM was on a lot of different drugs. It was a weird kind of high. In fact, the reason SWIM got off all of SWIM's psych meds cold turkey a year ago was because of this feeling, SWIM diodn't know that the high was the withdrawal, SWIM thought that if SWIM stopped taking SWIM's psyche meds, SWIM would get that crazy high every day, but the 'high' only lasted about a week or so and then it went away, but SWIM still stayed off psyche meds for a year. Did anyone else ever get that type of high from forgetting to take their pills? It's been a long tiems ince SWIM had felt that type of high, but SWIM remembers it was just this different type of high that was only felt that way.

    Does anyone know why this happens? Did this happen to everyone or just SWIM? What causes this? Is this the body's reaction to not receiving chemicals that it gets every day? Who else has experienced this?
     
    Last edited: Aug 2, 2010
  2. wespawloski

    wespawloski Silver Member

    Reputation Points:
    120
    Joined:
    Oct 11, 2008
    Messages:
    354
    27 y/o Male from U.S.A.
    Usually withdrawl will negate the effects of the continued use.

    But, sleep deprivation is known to be clinically effective to treat very rare forms of depression. Go figure :/ For some, the depletion of neuron activity induces happiness.

    SWIM notices that sometimes after he has not slept for some eighteen hours, he feels... genuinely happy. SWIM also would like to cite what he and his acquaintances of the "LAN party" (staying up extremely late, playing networked computer games in close proximity) hobbyists call the "2am high"; one gets 'drunker' on sleep deprivation in the later hours.

    In conclusion :p the negation of neuroactivity in some, can cause euphoria and happyness. Think about anti-anxiety meds with their negation of depression and alcohol euphoria. This would also come about through reduced levels of activity, as exhibited by withdrawl.
     
  3. Venusia

    Venusia Newbie

    Reputation Points:
    397
    Joined:
    May 27, 2009
    Messages:
    342
    Female from U.S.A.
    Does SWIY have Bipolar? SWIM can only think of one reason that missing one's dose of meds would cause euphoria and energy, and that would be a rebound mania due to the lack of stabilizing meds. That is SWIM's best guess, but SWIM could be terribly off base here. *shrug*
     
  4. Slip67

    Slip67 Newbie

    Reputation Points:
    0
    Joined:
    May 5, 2009
    Messages:
    8
    Female from U.S.A.
    SWIM has noticed that when she forgets to take SSRI, she feels light headed and "woozy". It's not really a euphoric feeling... wish it was!
     
  5. Princess

    Princess Newbie

    Reputation Points:
    64
    Joined:
    Apr 3, 2009
    Messages:
    76
    Female from U.S.A.
    SWIM has ADD and NLD. Nonverbal Learning Disorder is when you have deficits in fine motor skills, visual-spatial skills, visual-spatial organization, visual motor integration, visual processing, visual perception, visual motor coordination, visual memory, executive function, visual memory. SWIM does not have bipolar or any history of any mood disorder. At the times, SWIM was on a cocktail of various different medications for ADD, NLD, anxiety, so maybe it was the sensory issues that caused the euphoria. SWIM has never had bipolar. Maybe every body is different and the way SWIM would respond to missing medication was a euphoric reaction. SWIM had never told a doctor about this in all these years.
     
    Last edited: Aug 2, 2010
  6. Eyeless105

    Eyeless105 Silver Member

    Reputation Points:
    10
    Joined:
    Aug 26, 2010
    Messages:
    42
    Male from Florida, U.S.A.
    Same here with the SSRI thing. Even if Swim is late in taking his SSRI, he starts to feel really dizzy and light headed. Not even close to feeling euphoric.
     
  7. Synaps

    Synaps Silver Member

    Reputation Points:
    138
    Joined:
    Jul 27, 2010
    Messages:
    210
    Male from norway
    SWIM has found the brain sensations brought on by missing a dose can be kind of funny, and he feels some kind of euphoria. Somewhat similar to that brought on by some psychedelics, but still very different. It is however, coupled with a lot of other effects, such as nausea and pain, so it is not really good.
     
  8. Extrome

    Extrome Silver Member

    Reputation Points:
    8
    Joined:
    Mar 27, 2008
    Messages:
    22
    28 y/o Male from U.S.A.
    As a teenager and even now if I stay up for a day or two I feel that serotonin. I'm not a sleep expert, but I believe when you normally sleep your brain's 5-HT reuptake pumps work the hardest during sleep to convert it into melatonin to signal sleep cycles. When you stay up, it acts like a indirect SRI by not allowing the reuptake pumps to work to full capacity thus increasing the amount of serotonin in your brain. If I said anything wrong please correct me so I can learn more about sleep deprivation.

    One time I stayed up for 5 days straight, I was seeing crazy shit, hearing things, the only problem with it is the more you stay up the worse your brain functions. I believe I read a medical article stating once a week sleep deprivation combined with an antidepressant increased the therapeutic effect of the medication.
     
  9. MrPharmacology

    MrPharmacology Newbie

    Reputation Points:
    -18
    Joined:
    Feb 7, 2011
    Messages:
    38
    Male from U.K.
    hallucinations due to sleep deprevation is often called oneirophrenia
     
  10. Extrome

    Extrome Silver Member

    Reputation Points:
    8
    Joined:
    Mar 27, 2008
    Messages:
    22
    28 y/o Male from U.S.A.
    I never knew that, thanks for sharing that. Also was I in the ball park on that no sleep/no reuptake for 5-HTP? It's been a while since I read about that so I could be wrong.
     
  11. Neznam

    Neznam Silver Member

    Reputation Points:
    309
    Joined:
    Dec 12, 2009
    Messages:
    574
    Male from Canada
    If Nez's happy mask misses his morning dose of meds, he automatically feels high towards the end of the day.

    If he misses his Night meds he will not sleep 100%.

    The feeling of euphoria as if on an XTC high, for him at least.
     
  12. Extrome

    Extrome Silver Member

    Reputation Points:
    8
    Joined:
    Mar 27, 2008
    Messages:
    22
    28 y/o Male from U.S.A.
    If SWIY stops for a week or few months, does he feel the effects after peak from one dose?
     
  13. Neznam

    Neznam Silver Member

    Reputation Points:
    309
    Joined:
    Dec 12, 2009
    Messages:
    574
    Male from Canada
    Never tried stopping that long, im bipolar, and would result in getting manic and that i do not want.
     
  14. Extrome

    Extrome Silver Member

    Reputation Points:
    8
    Joined:
    Mar 27, 2008
    Messages:
    22
    28 y/o Male from U.S.A.
    oh ok no prob, I was personally more curious about the "instant effect" effect than the getting high after missing dose.